Hi, I just discovered this site and I’m so hopeful that it will help me. I have had RLS for years and it continues to get worse as in almost constant. It even affects my upper arms and thighs. I was recently in the hospital and was given compression stockings to where. They are open toed and and come up over the knee. If my legs start to bother me, day or night, I put them on and about half of the time the stockings seem to ease the RLS. Sometimes I can get back to sleep. I wear them when I know I will be in the car for a while and I haven’t had to stop as often to get out and walk for awhile While this is not a cure all, I just wanted to share in the hope that it may help someone else
Hope this will help you: Hi, I just... - Restless Legs Syn...
Restless Legs Syndrome
Thanks for sharing!😀
I love my compression stockings! I have close-toed ones.
I too wear open toed compression socks every night and they definitely help.
Out of interest are you taking any meds?
Thanks for sharing
I’ve been taking venlafaxine for years and It is not working very well for me now. I’m now taking the maximum dose. I’ve tried to change Meds but i can’t handle trying to go off one gradually and start a new one.
Have a good day. 😊😊
Welcome to the site, and that is interesting. I haven't used compression stockings yet, but thank you for the information!
I got my flight socks out a few weeks ago and I'm sure they have made a significant difference to the severity of RLS, especially the onset I used to get at about 5am which has rarely kicked in since then and, even if it does, I can turn over and usually it will disappear. But I hadn't thought about using them on car journeys - what a good idea - thanks!!
I use the closed toe ones since I also suffer from very cold feet and need to wear socks in bed all year round anyway!!
hello, Dakota. I'm relatively new to the site, too, and have been enormously helped by the information and understanding from everyone. I am intending to go through withdrawal from Ropinirole. It works really well but I don't want to keep augmenting on it. However, I am waiting for an appointment with neurology to get advice on how to do the withdrawal as my GP knows less about it than I do. So, when I know how to get off the DA I'll have to grit my teeth and get on with it - my philosophy is, better now than increasing the DA and it becoming an even worse thing to come off!
I wish you well and hope that you can bear to change to a different drug that is less of a problem and that works better on the RLS.
Hi Rosie, Please let me know how you do coming off the drug. I've tried 2 times to come off mine and I was so miserable I only made it 2 days. No sleep and walking around constantly drove me insane. I wish you the best on doing this. I guess I'm just not tough enough. My doctor is the same as mine. I feel I know more about it that she does. And she just has no idea how awful it is to deal with RLS. Good Idea to go to a neurologist. I should do that too.
have a good day,
Hi Rosie, were you able to get off the Ropinirole? I have been taking Pramapexole for 10 years and now my RLS has gotten worse. It is in my legs, thighs, arms and hips. I think I mentioned earlier that I tried on my own to slowly get off the meds but I just couldn’t do it. Did your neurologist tell you how to get off the meds? I’m planning to try it again in January. Hope you are doing well.
I've posted three times about coming off Ropinirole which I started way back on 5th November, so you might be able to catch up with those if you click on my kingfisher!
I decided to take it slowly - 0.25mg reduction per week. I've been coping OK, mainly with codeine, but I have tramadol which helps with the symptoms - after about two hours - but doesn't help with the sleeping. However, I'm due to sing a solo next weekend and decided that I was feeling rather run-down and didn't want to get over-tired before that so have stuck at 0.75mg for the past two weeks and will next decrease on 8th, the night of the concert. I have a Neurology appointment this Thursday. I'm not pinning my hopes on it but, on the other hand, do hope that they will be understanding and give some constructive help with how to complete the process and what to move on to next - I guess Pregabalin.
So, thank you for enquiring. If you do decide to try withdrawing again I would certainly recommend the slow approach. However, I've still got the worst few weeks to come - finishing before Christmas, but obviously still needing time to wash it out of my system before anything else will help. Fortunately, although I have some things to do over Christmas (I'm a volunteer lay minister and need to do the village Crib Service for instance) it is a fairly quiet time for me and is as good a time as any to finish the process before things pick up again the second week in January.
All the best,